Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can marijuana have an effect on the heart?

I seem to notice my heart palpitations a bit more when smoking the green stuff Could they possibly be happening more often, or I just notice them more often When I smoke I like to relax, so I do not see how anxiety has much to do with this, or could I just be used to the anxiety soo much, that I don t notice it when it gets worse I would like to hear opinions too, they are all useful, my doctor says I don t have any heart problems, and that I am worried over nothing, he knows that I smoke weed from time to time I would much rather eat it, but it is so expensive, I wouldn t be able to afford to eat it And marijuana doesn t cause brain damage..... no dizzyness or short breathes
Thu, 27 May 2010
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  User's Response
's  Response
"Studies have also shown links between heavy long-term use (over five joints daily over several years) and incidence of heart attacks, strokes, as well as abnormalities in the amygdala and hippocampus regions of the brain." Anyway, smoking marijuana (or tobacco, or anything else) can't be good for your heart: it's smoking. I'd say you shouldn't worry especially if you don't smoke a lot. It could be useful to check out this link: http://answers.yahoo.com/question/index?qid=20080425055959AARC1ym One last thing: if you're worried about the effect on smoking marijuana on your body have you considered eating it instead? It's way cleaner, give it a try and see if it fits you better. You can find lots of recipes on the internet. @mindy n: THC is not a "filler" it is the main psychoactive substance found in cannabis. Oregano could be a filler for instance.
  User's Response
Simone Buster's  Response

Yeq

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 31 year old male in good health and recently been seen by a cardiologist and diagnosed with A-Fib/ SVT. What effects if any will smoking marijuana have and should I stop smoking? I know that my doctor told me to stop/ minimize all stimulant use including alcohol, caffeine and nicotine, I m just not sure about marijuana

doctor1 MD

24 Yr. old male: I have a bicuspid aortic valve and a coarctation of the aorta. I am also being treated for high blood pressure (my BP prior to medication was usually around 145/90). My resting hear rate is usually around 55-65. My question is: I use marijuana fairly regularly (once every other day or so). Are the negative side-effects of marijuana more troublesome given my heart defects?

doctor1 MD

I am a 23yo Male with Marfans Syndrom. I have an enlarged aortic root and a bad back/joints. I have been smoking marijuana to help my joint pain daily. It helps better than anything else. I was wondering if it may have negitive side effects on my heart?

Recent questions on  Anxiety

doctor1 MD

hi docter, my head, neck, hands, back and legs are itching all the time. Basically all over. have trouble sleeping lately like anxiety heart beats fast.. WHAT CAN THIS BE WORRIED. I was diagnosed with non hodgkins lymphoma 10 years ago. Do you think it has something to do with that?

doctor1 MD

Hello.. I am a 35 year old female and I have been noticing my heart is skipping every 5th to 8th beat. This is something that started all of a sudden. I do suffer from anxiety disorder and I do take medications daily for this. I drink plenty of water and exercise. I also drink at least 1 cup of coffee per day. I recently was put on a 24 hour holter monitor and the recording did show some palpitations. Since I had the monitor this has been occurring through the entire day. They don t stop. What should I do from here?

doctor1 MD

I started taking aspiren regimen 3 days ago without asking my doctor I have rapid heart beat and heart palpatations and anxiety disorder. I thought it would help, I felt better for last three days no rapid heartbeat as bad as it usually is but got severe headaches. Should I continue taking it today, also I thought it would be good for arthritis in my lower back, but the headaches terrible. My blood pressure has been low for the last month 110 over 78 and since taking the regimen it has gone up to 120 to 130 I think that s a better blood pressure

doctor1 MD

Hello ! I am a 38 year old female. I have been having really bad dizziness for almost 12 years now. It started with a vertigo attack out of the blue in 2000 . I had not been sick prior to this and was in good health. After the vertigo attack I was left with a rocking sensation and general off balanced feeling.This was all day every day to some degree. Smetimes it was bad and sometimes I could handle it. I would lay in bed at night and feel like I was on a ship out at sea. The doctors thought it was anxiety but I knew my body and knew this was not from anxiety. I had many blood tests for diabetes , thyroid, anemia and others to check for deficiencies and many others. I had ultra sounds of my heart, ekg s, blood test s to check heart enzymes , liver function and kidney function. I had an EEG also. All of these tests came back normal. I had a c-scan of my head and neck and also a MRI. They did find a small meningioma tumor in the right front lobe of my brain but said that it was benign and was not anything to worry about. I then saw a neurologist who said he didn t think it was brain related. I then went to an ENT and had the ENG and other test done. He determined I had menieres disease due to symptoms and an abnormal caloric test. I started vestibular rehab and felt better after a while. I still had dizziness everyday all day but it was much more bearable and I got on with life again. The last eight months symptoms have came crashing back really bad again. It started with me being really tired and way dizzier then normal. I was under a tremendous amount of pressure at work and just every day life. When it got really bad I was driving home from a restaurant with my kids. We had just went out to eat and it was Asian food, which I know is packed with sodium and causes issues with people with menieres disease. Anyway, I was driving back and started feeling really tired and kept yawning. I then felt really bloated and like my jeans were too tight. So I felt like I couldn t breathe well and kept yawning over and over. I then started feeling like I may pass out. I stopped at the red light and put my car in park just in case I did. Well it passed after a minute so I continued home which was only a few blocks away. When I got out of the car I felt really shaky and weak and just wanted to lay down. My mom checked my sugar levels and it was a little high, like 180. SO I layed down and thought it was the food, For the next few weeks I felt really tired and still dizzy but not the passing out feeling. Then one night at work a really overwhelming tired feeling came over me and I fet like I was going to pass out again. They called the emergency department and they transported me to the hospital. I hadn t ate much that day and they thought it was because of that because all of the blood tests, ekg, and chest x-rays came back normal. I kept being really tired and dizzy and I finally had to quit work and even give up driving because every time I drove I would feel dizzy and weak. I went back to the ENT and he redid the ENG and everything came back normal this time.He said he thinks I still have menieres but isn t sure if that is what it is since testing was normal this time. I had another MRI, which was no different then the last one. I am just not sure where to go from here and I don t really think my doctors know either and are chalking it up to anxiety. I know that I do have anxiety but it is caused by the way I feel. Any advice or suggestions would be appreciated. Medicines - Lotrel for HBP - controlled on medicine. Have been on for years. Atenolol foe heart palpitations- works wonderfully - have been on for years also Symptoms Dizziness -Whirling in head- sometimes quick vertigo lasting a few seconds- feeling as though on an elevator when it stops - Foggy headed - sometimes can t concentrate due to head symptoms Weakness Fatigued Eyes feel blurred sometimes or hard to focus Walking makes dizziness worse / laying down brings relief / when standing still in one place I feel like I may fall over Head pressure and ear pressure Ringing in ears at times Sorry this is so long but I wanted to give as much information as possible. Thank you in advance.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?